An IV Infiltration

IV Infiltration

An IV Infiltration occurs to a patient when the catheter comes out of the vein, leaking the fluid to the surrounding tissues. This condition is likely to cause skin swelling and pain. Some IV medications may cause the skin and tissue to die if the medicine leak to the tissues. IV infiltration of these medications may result in sores, blisters and peeling of the skin. IV Infiltration is pertinent to nursing and healthcare because it is a standard error that occurs when healthcare professionals puncture the nerve of a patient with a needle when a 1V is stated. I chose IV Infiltration because minor errors like these caused by healthcare professionals have a significant impact on the patient and because my current clinical placement site RMC 4 west unit recently had 2 cases on IV infiltration. So, it can be said to be a problem for the unit. I discussed the topic with my preceptor and the unit manager, and they both gave a verbal approval and are looking forward to what kind of solution I can provide. The problem of IV infiltration can escalate to being severe to cause compartment syndrome and cause nerve damage. The limb of a patient can as well fail to function. The topic is also relevant for healthcare professionals to understand how to treat the condition. IV Infiltration poses more great risks to hospitalized unresponsive patients leading to increased hospital-acquired pain, painful procedures and lengthy stays in the hospitals. The project will help assessment protocols, early recognition, and treatment of IV Infiltration to reduce severe cases.

Issue

IV Infiltration is a commonly used invasive procedure in a hospital setting. The condition is associated with invasive complications, most of which are relevant to patient safety. The article identifies factors that cause IV Infiltration on hospitalized unresponsive adults’ patient and pediatrics. These patients received a peripheral intravenous injection and had complete records (Park et al., 2016).

Regarding the article study, physiological elements associated with the development of IV infiltration were being undersize. Dangers for IV Infiltration include lower limb interjection and administration of medicines like steroids, vancomycin and phenytoin. Administration of medications with solid acidity causes IV Infiltration, which irritates the vessel resulting in rapture hence IV Infiltration. High osmotic pressure was seen to disrupt cell ability and rapture the cells conforming to moisture motion from the cell to the interstitial space. According to the study, high osmotic pressure lead to peripheral phlebitis, while low osmotic pressure causes the cells to rapture due to edema. When used over a long period, steroids reduce the occurrence of emboli which damage the blood vessels.